Nothing comes out my nose excessive mucus just goes down throat YUK!!
I have had a history the last 2 yrs of sinus infections on and off and thats when excessive mucus began. I had a ethmoidectomy and correction of deviation 7 wks. ago and the mucus is still overactive. If it would come out my nose I would deal with it better. Nothing comes out my nose all that mucus and slime just falls into my mouth. I am disgisted that I don't respond to any of the normal protacal before or after the surgery. Flonase,Zyrtec, astelin, and atravent? the one thats suppose to dry up sinuses. Is there any hope for stuff to come out my nose again? I have Lupus and its been suggested it may be a autoimmune problem (the excess mucus) but this nothing coming out my nose is weird it can't be right. What could be going on. If I sneeze hard sometimes a little will come out the nose otherwise it all down the throat which is horrible in the amount I talking about. It sometimes is triggered by certain smells like smoke chemicals etc. yet I tested negative for allergies. What is up with this? any suggestions or comments. I just bought a hepa room purifier for my bed room since I am bothered by all that phlemg coming in my mouth and waking me up and going into a coughing spell along with hacking and gagging. I get very little sleep. Help.
The drainage is probably from a condition called "vasomotor rhinitis (VMR)". This is common in people with vascular problems, as it is a vascular problem in the lining of the nose and sinuses. When there is increased blood flow, there is increased drainage. Most likely, this is coming from your sinuses and therefore drains down the back of your throat and not out of your nose. A couple of things might help. First get a CT scan of the sinuses to be sure there is no infection. Next, I would suggest a trial of oral steroids for a short period of time. If this is VMR, it will go away for a while, but unfortunately come back. At least it will explain the problem. If it is VMR, increasing the inhaled nasal steroids sometimes helps a little, but there is no way to eliminate the problem as long as the basic condition persists, in your case lupus.
hi - i have had bad post nasal drip for many years. Docs have assumed it's a reaction to airborn allergens ie pollen. Antihistamines and steroid sprays have not really helped. Some layman suggested knocking out wheat from my diet and it has worked. I can exercise and breathe normally after years. It's right in the pollen season here now and I've been off any medications for a couple of months. I have noticed a very mild amount of pollen reaction (slightly itchy eyes etc) but the post nasal drip has gone. What made it worse was loading up on a wheat based breakfast in the morning and pasta dinners. Knocking those out made a hughe difference. Then since getting off white bread, biscuits, etc it's resolved completely. I have noticed I can tolerate a certain amount of wheat food now - like the sensitivity has relaxed - but it seems to come back if I eat too much. So I'm happy to each wheat free bread etc - it's not hard to do and retain a decent balanced diet. I never through I could feel so healthy again - at one point I could hardly walk 50 metres without real breathing problems from rediculous amounts of mucous - I'd be coughing it up all day long. The doctors don't seem to believe that this is the cause - but the approach they've used failed.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.